JOURNAL ARTICLE

Clofazimine-induced enteropathy in treatment-resistant nodular vasculitis

Violet Kieu, Richard Williams, Prue Hill, Rob Kelly
Australasian Journal of Dermatology 2012, 53 (2): 141-4
22571566
We report a chronic case of nodular vasculitis that responded to oral clofazimine 300 mg daily. The condition had previously responded to moderate dose oral prednisolone, 50 mg daily, but would recur with weaning. Multiple corticosteroid-sparing agents were trialled, however these were either ineffective or poorly tolerated. The introduction of clofazimine enabled prednisolone dose reduction, not achieved with other agents, to 22.5 mg daily, and was associated with complete suppression of disease activity. Unfortunately the patient developed a clofazimine-induced enteropathy and the treatment was ceased after almost 2 years of therapy. Cessation of clofazimine was associated with a flare of the condition. Clofazimine should be considered as a corticosteroid-sparing agent in resistant cases of nodular vasculitis. Clinicians should be aware of clofazimine-induced enteropathy as a potentially serious complication of the therapy.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
22571566
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"

We want to hear from doctors like you!

Take a second to answer a survey question.